Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 12, NWS Caribou, ME

March 5, 2008Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Mar 5, 2008, 4:06 AM EST for Hancock County, Washington County, Maine. It took effect at Mar 5, 2008, 9:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2008, 4:06 AM EST (09:06 UTC)
In effect from
Mar 5, 2008, 9:00 AM EST
Expired
Mar 5, 2008, 3:25 PM EST
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 050906
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
406 AM EST WED MAR 5 2008

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TODAY...

.LOW PRESSURE TRACKING INLAND FROM THE COAST WILL BRING STRONG
WINDS TO COASTAL AREAS DURING THE DAY TODAY WITH EAST WINDS
BECOMING SOUTHEASTERLY THEN SOUTHERLY.

MEZ029-030-051700-
/O.UPG.KCAR.HW.A.0005.080305T1400Z-080306T0100Z/
/O.NEW.KCAR.WI.Y.0012.080305T1400Z-080306T0100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
406 AM EST WED MAR 5 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH
GUSTS OF 50 TO 55 MPH TODAY INTO EARLY THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED TO BE NEAR THE IMMEDIATE COAST AND
OVER THE HIGHER TERRAIN.

THE STRONG WINDS IN CONJUNCTION WITH ICE COVERED TREE LIMBS AND
POWER LINES MAY RESULT IN SOME POWER OUTAGES ACROSS THE REGION.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB
2 follow-up statements
000 
WWUS71 KCAR 051728
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1228 PM EST WED MAR 5 2008

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST INTO THIS EVENING...

.LOW PRESSURE TRACKING INLAND FROM THE COAST WILL BRING STRONG
WINDS TO COASTAL AREAS THROUGH EARLY EVENING WITH EAST WINDS
BECOMING SOUTH AND THEN SOUTHWEST EARLY THIS EVENING.

MEZ029-030-060100-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-080306T0100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1228 PM EST WED MAR 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH
GUSTS OF 50 TO 55 MPH EXPECTED THROUGH EARLY THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED TO BE NEAR THE IMMEDIATE COAST AND
OVER THE HIGHER TERRAIN.

THE STRONG WINDS IN CONJUNCTION WITH ICE COVERED TREE LIMBS AND
POWER LINES MAY RESULT IN SOME POWER OUTAGES ACROSS THE REGION.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

DUDA
000 
WWUS71 KCAR 052025
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
325 PM EST WED MAR 5 2008


MEZ029-030-052130-
/O.CAN.KCAR.WI.Y.0012.000000T0000Z-080306T0100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
325 PM EST WED MAR 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

THE CORE OF THE STRONGEST WINDS ALOFT IS SHIFTING TO THE EAST OF
THE REGION. AS A RESULT...THIS HAS ENDED THE THREAT FOR STRONG
WINDS TO AFFECT THE REGION FOR THE REMAINDER OF THE AFTERNOON AND
EARLY THIS EVENING. THE WIND ADVISORY IN EFFECT EARLIER HAS BEEN
CANCELED.

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 5, 2:59 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 5, 2:59 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
259 AM EST WED MAR 5 2008

.SYNOPSIS...
LOW PRESSURE APPROACHING FROM THE SOUTHWEST WILL TRACK ACROSS
CENTRAL MAINE LATE TODAY AND CONTINUE THROUGH THE MARITIMES
TONIGHT. HIGH PRESSURE WILL BUILD OVER THE STATE ON THURSDAY AND
REMAIN ACROSS THE AREA INTO FRIDAY. LOW PRESSURE WILL BEGIN TO
MOVE UP THE COAST ON SATURDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
SNOW WILL CONTINUE TO SPREAD NORTH ACROSS THE AREA EARLY THIS
MORNING REACHING NORTHERN AREAS BY AROUND DAWN. LOW PRESSURE
TRACKING INTO WESTERN NEW ENGLAND AROUND MIDDAY TODAY WILL PULL
SIGNIFICANTLY WARMER AIR IN ALOFT AS HIGH PRESSURE TO THE
NORTHEAST KEEPS COLD AIR ANCHORED NEAR THE SURFACE. THIS WILL
RESULT IN SNOW CHANGING OVER THE SLEET AND FREEZING RAIN FROM
SOUTH TO NORTH DURING THE DAY TODAY AND A SIGNIFICANT COATING OF
ICE IS LIKELY ACROSS MUCH OF THE AREA BEFORE DRIER AIR SLIDES
NORTH ENDING PRECIPITATION THIS EVENING. A STRONG GRADIENT AROUND
THE LOW WILL BRING INCREASING EAST WINDS TODAY AND A WIND ADVISORY
IS POSTED ALONG THE COAST FOR WIND GUSTS UP TO 50 MPH.
ELSEWHERE...A WINTER STORM WARNING REMAINS IN EFFECT FOR SNOW
CHANGING TO SLEET THEN FREEZING RAIN. PRECIPITATION WILL TAPER OFF
TO SNOW SHOWERS AND END TONIGHT AS THE LOW LIFTS NORTHEAST OF THE
AREA AND COLD AIR SWINGS IN BEHIND THE LOW.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE STORM SYSTEM DISCUSSED ABOVE WILL HAVE MOVED WELL NE OF THE FA
TO START THE SHORT TERM PERIOD... THIS WILL RESULT IN RATHER
BENIGN WX FOR THU AND THU NGT AS A WEAK RDG OF HGH PRES BUILDS
OVER THE AREA ON THU THEN SHIFTS TO THE E BY ERLY FRI... FRI XPCTD
TO BE A RATHER MILD DAY AS RETURN FLOW AROUND WEAK HGH PRES TO THE
E AND AHEAD OF A WEAK COLD FRONT APPROACHING FROM THE W COMBINED
W/ THE LONGER DAYS OF MARCH SHOULD HELP PUSH TEMPS INTO THE UPPER
30S N TO MID 40S S... NXT SYSTEM TO AFFECT THE AREA BEGINS TO
APPROACH FROM THE SW FRI NGT...
&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ATTENTION WILL THEN TURN TO THE NXT STORM SYSTEM ON THE HORIZON
WHICH ATTM LOOKS AS THO IT WILL AFFECT OUR REGION SAT INTO ERLY
SUN... UNFORTUNATELY...MODEL DIFFS RATHER SIGNIFICANT ATTM AND
CONFIDENCE IN ANY ONE SOLN IS QUITE LOW AS A RESULT. GFS
ADVERTISES THE COLDEST SOLN TAKING A FAIRLY PROGRESSIVE SYSTEM NE
FROM THE MID ATLC STATES SAT AM TO NS BY 12Z SUN. THE ECMWF AND
NAM MUCH WARMER AND STRONGER AS THEY TAKE LOW PRES FROM THE
CENTRAL APPALACHIANS MORE NWRD TOWARD CENTRAL QUEBEC BY ERLY SUN.
WHILE ALL SOLNS WOULD BRING ANOTHER ROUND OF PRECIP TO OUR AREA
FOR THE WEEKEND...PRECIP TYPE AND IMPACT QUITE UNCERTAIN ATTM. THE
COLDER GFS SOLN WOULD SUPPORT MAINLY A MODERATE SNOW EVNT FOR
CENTRAL AND NRN AREAS W/ MXD PRECIP DOWNEAST WHILE THE WARMER
ECMWF/NAM WOULD SUPPORT A WETTER MAINLY RAIN EVENT THO WOULD XPCT
A MX AT THE ONSET ACROSS THE N. HYDROLOGIC ISSUES COULD BE
SIGNIFICANT IF THE LATTER VERIFIES... FOR NOW...HAVE USED A GMOS
FOR SKY AND POPS AND HAVE LEANED TOWARD CLIMO FOR TEMPS...
&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
LIFR CONDITIONS ARE EXPECTED IN SNOW...SLEET...FREEZING RAIN AND LOW
CEILINGS TODAY. SOME WIND SHEAR IS POSSIBLE WITH EAST WINDS NEAR THE
SURFACE RAPIDLY TRANSITIONING TO STRONG SOUTH WINDS OVER 1K FT. LOOK
FOR CONDITIONS TO IMPROVE TO VFR FROM SOUTH TO NORTH THIS EVENING AS
THE LOW QUICKLY MOVES AWAY.

VFR CONDS XPCTD THU INTO FRI NGT AS WEAK HGH PRES SLIDES ACROSS
THE REGION. NXT STORM SYSTEM WILL BEGIN TO APPROACH FROM THE SW
FRI NGT AND SHOULD ALLOW CONDS TO DETERIORATE TO IFR FROM SW BY
ERLY SAT. IFR CONDS SHOULD THEN PERSIST INTO SUNDAY...
&&

.MARINE...
NEAR TERM: A GALE IS UP FOR STRONG EAST WINDS...BECOMING
SOUTHEASTERLY THEN SOUTHERLY AS SEAS BUILD TO OVER 12 FT. WINDS
WILL TURN AROUND TO THE WEST AND DECREASE OVERNIGHT AS LOW
PRESSURE QUICKLY MOVES AWAY AND HIGH PRESSURE BUILDS IN.

SHORT TERM: SCA CONDS TO START THE SHORT TERM W/ SEAS ABV 5 FT BUT
SEAS XPCTD TO DCRS BLO SCA BY LATE THU OR THU NGT. CONDS SHOULD
THEN REMAIN BLO SCA THRU FRI NGT...
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING
     FOR MEZ001>006-010.
     WINTER STORM WARNING UNTIL 6 PM EST THIS AFTERNOON
     FOR MEZ011-031-032.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON
     FOR MEZ015>017.
     WINTER WEATHER ADVISORY UNTIL NOON EST TODAY
     FOR MEZ029-030.
     WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS
     EVENING FOR MEZ029-030.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING
     FOR ANZ050>052.
     GALE WARNING FROM 7 AM THIS MORNING TO 5 AM EST THURSDAY
     FOR ANZ050>052.

&&

NEAR TERM...BLOOMER
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...BLOOMER
MARINE...BLOOMER/KHW
Hazardous weather outlook, Mar 5, 3:55 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
355 AM EST WED MAR 5 2008

MEZ001>006-010-060900-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
355 AM EST WED MAR 5 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-031-032-060900-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
355 AM EST WED MAR 5 2008

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-060900-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
355 AM EST WED MAR 5 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-060900-
COASTAL HANCOCK-COASTAL WASHINGTON-
355 AM EST WED MAR 5 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-060900-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
355 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 1:18 PM ESTAreal Flood AdvisoryCARHancock, Penobscot, Washington5 hr

Nearby

Wind Advisories in Maine, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.